Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Pocatello, ID

July 29, 201620 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 29, 2016, 9:19 PM MDT for 20 counties in Idaho. It took effect at Jul 30, 2016, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2016, 9:19 PM MDT (03:19 UTC)
In effect from
Jul 30, 2016, 12:00 PM MDT
Expired
Jul 31, 2016, 8:01 PM MDT
In force
32 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 42 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3734 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS85 KPIH 300319
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
919 PM MDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 11 PM SATURDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN FIRE WEATHER ZONES
411...413 AND 427...

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY UNTIL 8 PM SUNDAY
FOR GUSTY WINDS AND LOW HUMIDITY IN FIRE WEATHER ZONES 475 AND
476...

IDZ411-301200-
/O.UPG.KPIH.FW.A.0005.160730T2000Z-160731T0500Z/
/O.NEW.KPIH.FW.W.0008.160730T1800Z-160731T0500Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
919 PM MDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT SATURDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 411.

* THUNDERSTORMS...SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO
  DEVELOP BY EARLY AFTERNOON AND CONTINUE THROUGH LATE EVENING.

* PRECIPITATION...GENERALLY UNDER 0.10 INCHES. 

* OUTFLOW WINDS...OVER 30 MPH LIKELY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ413-427-301200-
/O.UPG.KPIH.FW.A.0005.160730T1800Z-160731T0500Z/
/O.NEW.KPIH.FW.W.0008.160730T1800Z-160731T0500Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
919 PM MDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT SATURDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 413
AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 413 AND 427.

* THUNDERSTORMS...SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO 
  DEVELOP DURING THE AFTERNOON AND EVENING. 

* PRECIPITATION...GENERALLY UNDER 0.10 INCHES. 

* OUTFLOW WINDS...OVER 30 MPH LIKELY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ475-476-301200-
/O.UPG.KPIH.FW.A.0005.160730T2000Z-160801T0200Z/
/O.NEW.KPIH.FW.W.0008.160730T2000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
919 PM MDT FRI JUL 29 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 8 PM MDT
SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON AND EVENING.
  GUSTS DROP TO UNDER 15 MPH MOST AREAS SATURDAY NIGHT EXCEPT FOR
  RIDGETOP WHICH REMAIN AT 25 TO 35 MPH. 25 TO 40 MPH GUSTS BY
  SUNDAY AFTERNOON AT ALL ELEVATIONS.

* HUMIDITY...8 TO 16 PERCENT ON SATURDAY AFTERNOON BECOMING 6 
  TO 14 PERCENT ON SUNDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
7 follow-up statements
881 
WWUS85 KPIH 300959
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
359 AM MDT SAT JUL 30 2016

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 11 PM SATURDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 411...413 AND 427...

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY UNTIL 8 PM
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 475 AND 476...

IDZ411-413-427-302100-
/O.CON.KPIH.FW.W.0008.160730T1800Z-160731T0500Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
359 AM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
SOUTHEAST IDAHO FIRE WEATHER ZONE 411...

* AFFECTED AREA...FIRE WEATHER ZONE 411.

* THUNDERSTORMS...SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO 
  DEVELOP BY EARLY AFTERNOON AND CONTINUE THROUGH LATE EVENING.

* PRECIPITATION...GENERALLY UNDER 0.10 INCHES.

* OUTFLOW WINDS...OVER 30 MPH LIKELY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ475-476-302100-
/O.CON.KPIH.FW.W.0008.160730T2000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
359 AM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 475 AND 476 IN SOUTHEAST IDAHO...

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON AND EVENING.
  GUSTS DROP TO UNDER 15 MPH MOST AREAS SATURDAY NIGHT EXCEPT FOR
  RIDGETOP WHICH REMAIN AT 25 TO 35 MPH. WINDS WILL GUST 25 TO 40
  MPH BY SUNDAY AFTERNOON AT ALL ELEVATIONS.

* HUMIDITY...8 TO 16 PERCENT ON SATURDAY AFTERNOON BECOMING 6 
  TO 14 PERCENT ON SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-302100-
/O.NEW.KPIH.FW.A.0006.160731T1900Z-160801T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
359 AM MDT SAT JUL 30 2016

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR FOR STRONG GUSTY WINDS AND LOW HUMIDITIES IN
THE UPPER SNAKE PLAIN OF SOUTHEAST IDAHO...ZONE 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
551 
WWUS85 KPIH 301919
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
119 PM MDT SAT JUL 30 2016

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 11 PM SATURDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 411...413 AND 427...

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY UNTIL 8 PM
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 475 AND 476...

...RED FLAG WARNING IN EFFECT FROM 1 PM SUNDAY UNTIL 8 PM SUNDAY
FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER
ZONE 410...

IDZ410-310500-
/O.UPG.KPIH.FW.A.0006.160731T1900Z-160801T0300Z/
/O.EXB.KPIH.FW.W.0008.160731T1900Z-160801T0200Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
119 PM MDT SAT JUL 30 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR
GUST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ411-413-427-310500-
/O.CON.KPIH.FW.W.0008.000000T0000Z-160731T0500Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
119 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 411...413 AND 427...

* AFFECTED AREA...FIRE WEATHER ZONE 411. FIRE WEATHER ZONE 413 AND
  FIRE WEATHER ZONE 427.

* THUNDERSTORMS...SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO 
  DEVELOP BY EARLY AFTERNOON AND CONTINUE THROUGH LATE EVENING.

* PRECIPITATION...GENERALLY UNDER 0.10 INCHES.

* OUTFLOW WINDS...OVER 30 MPH LIKELY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ475-476-310500-
/O.CON.KPIH.FW.W.0008.160730T2000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
119 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON AND EVENING. 
  GUSTS DROP TO UNDER 15 MPH MOST AREAS SATURDAY NIGHT EXCEPT 
  FOR RIDGETOP WHICH REMAIN AT 25 TO 35 MPH. WINDS WILL GUST 25 
  TO 40 MPH BY SUNDAY AFTERNOON AT ALL ELEVATIONS.

* HUMIDITY...8 TO 16 PERCENT ON SATURDAY AFTERNOON BECOMING 6 
  TO 14 PERCENT ON SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
870 
WWUS85 KPIH 301922
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
122 PM MDT SAT JUL 30 2016

...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 11 PM SATURDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 411...413 AND 427...

...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY UNTIL 8 PM
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 475 AND 476...

...RED FLAG WARNING IN EFFECT FROM 1 PM SUNDAY UNTIL 8 PM SUNDAY
FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER
ZONE 410...

IDZ411-413-427-310500-
/O.CON.KPIH.FW.W.0008.000000T0000Z-160731T0500Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
122 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 411...413 AND 427...

* AFFECTED AREA...FIRE WEATHER ZONE 411. FIRE WEATHER ZONE413 
  AND FIRE WEATHER ZONE 427. 

* THUNDERSTORMS...SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO 
  DEVELOP BY EARLY AFTERNOON AND CONTINUE THROUGH LATE EVENING.

* PRECIPITATION...GENERALLY UNDER 0.10 INCHES.

* OUTFLOW WINDS...OVER 30 MPH LIKELY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ475-476-310500-
/O.CON.KPIH.FW.W.0008.160730T2000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
122 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476...

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON AND EVENING. 
  GUSTS DROP TO UNDER 15 MPH MOST AREAS SATURDAY NIGHT EXCEPT 
  FOR RIDGETOP WHICH REMAIN AT 25 TO 35 MPH. WINDS WILL GUST 25 
  TO 40 MPH BY SUNDAY AFTERNOON AT ALL ELEVATIONS.

* HUMIDITY...8 TO 16 PERCENT ON SATURDAY AFTERNOON BECOMING 6 
  TO 14 PERCENT ON SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-310500-
/O.CON.KPIH.FW.W.0008.160731T1900Z-160801T0200Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
122 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
687 
WWUS85 KPIH 310420
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1020 PM MDT SAT JUL 30 2016

...RED FLAG WARNING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES
411...413 AND 427 HAS BEEN CANCELLED...

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY UNTIL 8
PM SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE
WEATHER ZONES 475 AND 476...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY UNTIL 8 PM
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE
WEATHER ZONE 410...

IDZ411-413-427-310530-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-160731T0500Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
1020 PM MDT SAT JUL 30 2016

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE WEATHER ZONES 411...413 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

GUSTY OUTFLOW WINDS ARE STILL POSSIBLE ACROSS CASSIA COUNTY THIS
EVENING ASSOCIATED WITH DECAYING SHOWERS. OTHERWISE, COVERAGE OF
CONVECTIVE ACTIVITY NO LONGER WARRANTS THE RED FLAG WARNING.

$$

IDZ475-476-311000-
/O.CON.KPIH.FW.W.0008.000000T0000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
1020 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON AND EVENING. 
  GUSTS DROP TO UNDER 15 MPH MOST AREAS SATURDAY NIGHT EXCEPT 
  FOR RIDGETOP WHICH REMAIN AT 25 TO 35 MPH. WINDS WILL GUST 25 
  TO 40 MPH BY SUNDAY AFTERNOON AT ALL ELEVATIONS.

* HUMIDITY...8 TO 16 PERCENT ON SATURDAY AFTERNOON BECOMING 6 
  TO 14 PERCENT ON SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-311000-
/O.CON.KPIH.FW.W.0008.160731T1900Z-160801T0200Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
1020 PM MDT SAT JUL 30 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
501 
WWUS85 KPIH 310918
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MDT SUN JUL 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM SUNDAY FOR GUSTY
WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONES 475
AND 476...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM SUNDAY FOR GUSTY
WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONE 410...

IDZ475-476-312100-
/O.CON.KPIH.FW.W.0008.000000T0000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
318 AM MDT SUN JUL 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 40 MPH. 

* HUMIDITY...6 TO 14 PERCENT SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. 

&&

$$

IDZ410-312100-
/O.CON.KPIH.FW.W.0008.160731T1900Z-160801T0200Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
318 AM MDT SUN JUL 31 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. 

&&

$$
959 
WWUS85 KPIH 312016
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT SUN JUL 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM SUNDAY FOR GUSTY
WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONES
475 AND 476...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM SUNDAY FOR GUSTY
WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONE 410...

IDZ410-010200-
/O.CON.KPIH.FW.W.0008.000000T0000Z-160801T0200Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
216 PM MDT SUN JUL 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410...

* AFFECTED AREA...FIRE WEATHER ZONE 410.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH.

&&

$$

IDZ475-476-010200-
/O.CON.KPIH.FW.W.0008.000000T0000Z-160801T0200Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
216 PM MDT SUN JUL 31 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND
476...

* AFFECTED AREA...FIRE WEATHER ZONE 475 AND 476.

* WINDS...GUSTS OF 25 TO 40 MPH.

* HUMIDITY...6 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH.

&&

$$
558 
WWUS85 KPIH 010201
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
801 PM MDT SUN JUL 31 2016

IDZ410-475-476-010315-
/O.CAN.KPIH.FW.W.0008.000000T0000Z-160801T0200Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
801 PM MDT SUN JUL 31 2016

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS
FOR FIRE WEATHER ZONES 410...475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

GUSTY WINDS AND DRY RELATIVE HUMIDITES WILL PERSIST INTO THIS
EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 29, 2:04 PM MDT, 7 hours 15 minutes earlier.

Area forecast discussion, Jul 29, 2:04 PM MDT, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
204 PM MDT FRI JUL 29 2016

.SHORT TERM...Tonight through Sunday.
Dry conditions expected overnight with mild temperatures. Saturday
some monsoonal moisture may work north and expect some isolated to
scattered thunderstorm activity mainly in the southern and
eastern highlands along the Utah and Wyoming borders for the most
part. Could see more fire starts in those regions. A weak frontal
system will move through Saturday night and Sunday and expect more
breezy conditions Sunday across southeast Idaho with winds
increasing Saturday afternoon in the central mountains. Hot
conditions will continue through Sunday with many highs remaining
in the mid to upper 90s. GK

.LONG TERM...Monday through Friday.
Mainly dry weather expected with another frontal system passing
east Tuesday. Best chance for convection should be Tuesday with
Tuesday and Wednesday the breeziest days. Temperatures will start
out very hot Monday then cooling to near seasonal normals by
Wednesday.
GK

&&

.AVIATION...Expect VFR conditions today with slightly breezy
winds. Saturday monsoon moisture will move up from our South. This
will allow for a chance of vicinity thunderstorms for taf
sites...particularly across the Eastern Magic Valley and the Snake
River plain by late afternoon into the early evening tomorrow. Wyatt
&&

.FIRE WEATHER...Broad high pressure is in place across the Western
United States with weak West NorthWest flow over our area. Expect
slightly breezy winds this afternoon. Otherwise...expect very dry
conditions and above normal temperatures.

Tonight into Saturday expect monsoon moisture to start to move into
the area from our South ahead of a trough over Southern Canada.
Expect isolated to scattered showers and thunderstorms across our
Southern areas and the Island Park region. A fire weather watch is
in place for zones 411...413 and 427 for Saturday afternoon into
early evening. The mid shift will use the next model run to narrow
done the best areas of thunderstorm potential and issue Red Flag
warnings. Also...Saturday afternoon into early evening look for
winds with gusts near 20 to 25 mph for the Central Mountains with
relative humidity 8 to 16 percent. Winds will increase to 25 to 30
mph gusts on Sunday accompanied with even drier relative
humidity...6 to 14 percent...as the trough moves east in Southern
Canada. Thus...a fire weather watch for high winds and low relative
humidity is in effect for Saturday afternoon through Sunday for
zones 475 and 476. For Saturday relative humidity looks just above
15 percent for zones for 410..411 and 422 as well winds slightly
below criteria...though elevated. Thus...a highlight for these zones
has not been issued. This will not likely be the case for Sunday.
Fire weather zones 410...411 and 422 in addition to 475 and 476 will
likely need a Red Flag warning due to high winds and low relative
humidity.

A slightly stronger trough moves over Northern Idaho late Monday
into Tuesday. Monday evening thunderstorms are possible over the
Bear Lake Region extending North along the Wyoming border near
Driggs with a brief return of monsoon moisture. Expect gusty winds
of 25 to 30 mph yet again mainly over the Central Mountains and
Snake River plain on Tuesday. A dry cold front associated with this
trough will sweep across the area Tuesday bringing dry conditions
and more seasonable temperatures...just slightly above
normal...Wednesday and Thursday. Wyatt

&&

.PIH Watches/Warnings/Advisories...
Fire Weather Watch from Saturday afternoon through Saturday
evening for IDZ413-427.

Fire Weather Watch from Saturday afternoon through Sunday
evening for IDZ475-476.

Fire Weather Watch from Saturday afternoon through Saturday
evening for IDZ411.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:59 AM MDTFire Weather WatchPIHBingham, Bonneville, Butte, Clark, Fremont, Jefferson and 3 more9 hr
Jul 30, 4:13 PM MDTSpecial Weather StatementPIHButte47 min

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.